I took this drug for about a year, same dosage as you have been prescribed, when I was suffering depression due to burnout at work.
It kicked in pretty quickly for me - about a couple of weeks - but this will vary, I believe, from person to person depending on their metabolism etc etc.
I found it made me much more relaxed regarding the problems I had been obsessing about and yes, I suppose there was some deadening of my feelings - but it was mainly of the bad feelings, not of the good ones.
I did feel that I got a bit over euphoric and reckless from time to time, though - what a friend who was on it at the same time termed the "running red traffic lights syndrome"!
I also understand that Prozac has been accused of accentuating suicidal tendencies - I don't know whether this has ever been satisfactorily proven but please, please be aware of the possibility if you have ever felt suicidal! (I have, but it was many years before the period when I was taking Prozac and thankfully Prozac didn't affect me that way.)
A few people have mentioned libido, I didn't feel mine was particluarly affected but again this can vary, I believe.
What it did do, though, was cause my hair to thin and I'm sad to say it has never recovered. (Plus my poor old scalp's now getting a second blast as I am on Arimidex to prevent recurrence of breast cancer and Arimidex has that same side effect.) Having said this I do believe the hair thinning with Prozac is a minority side effect so I will keep my fingers crossed it doesn't affect you, if you decide to go ahead with it.
If you do go ahead and it does have this particular effect, try lots of Vitamin B (which will also help with depression) plus regular scalp massage with your head down to maximise the blood supply. Also, wash your hair using lukewarm water - I read on Yahoo Answers only the other day that hot water is very bad for thinning hair.
Hope that this isn't too rambly an answer and that I've managed to help.
· il y a 1 décennie
Évaluation de l’auteur de la question